Alert archive / Missouri / Winter Storm Warnings in 2018
Winter Storm Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this winter storm warning at Nov 24, 2018, 3:30 AM CST for 21 counties in Missouri; Atchison County, Doniphan County, Kansas. It took effect at Nov 25, 2018, 3:00 AM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2018, 3:30 AM CST (09:30 UTC)
- In effect from
- Nov 25, 2018, 3:00 AM CST
- Expired
- Nov 24, 2018, 2:24 PM CST
- In force
- Issued by
- NWS Kansas City, MO
All 23 counties
Atchison County, KS, Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 140 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920 WWUS43 KEAX 240930 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 330 AM CST Sat Nov 24 2018 ...Heavy Snow and Blowing Snow Across Northern Missouri Sunday Morning through Sunday Evening... .A winter storm is expected to move into the region late Saturday night into Sunday morning. Precipitation will likely start as rain, but quickly change over to snow as below freezing temperatures move into the area. Strong northerly winds gusting up to 45 mph with snowfall rates up to 1 inch per may be observed at times. This could lead to near blizzard conditions and dangerous travel. Traffic may be higher than normal Sunday morning due to the holiday weekend. This may create a significant hazard of slick roads, significantly reduced visibility, and increased motorists on the road. Traveling Sunday morning through Sunday evening will be highly discouraged due to these potential impacts. MOZ013-021-242130- /O.UPG.KEAX.WS.A.0001.181125T1200Z-181126T0300Z/ /O.NEW.KEAX.WS.W.0001.181125T1200Z-181126T0000Z/ De Kalb-Clinton- Including the cities of Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Cameron, Plattsburg, and Lathrop 330 AM CST Sat Nov 24 2018 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...Heavy snow and blowing snow expected. Total snow accumulations of 3 to 5 inches expected. Winds gusting as high as 40 mph. * WHERE...De Kalb and Clinton Counties. * WHEN...From 6 AM to 6 PM CST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow could create near blizzard conditions significantly impacting driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ KSZ102-MOZ001>004-011-012-242130- /O.UPG.KEAX.WS.A.0001.181125T0900Z-181126T0000Z/ /O.NEW.KEAX.WS.W.0001.181125T0900Z-181126T0000Z/ Doniphan-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew- Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, and Country Club Villa 330 AM CST Sat Nov 24 2018 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 6 inches expected. Winds gusting as high as 40 mph. * WHERE...Portions of northeast Kansas and northwest Missouri. * WHEN...From 3 AM to 6 PM CST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow could create near blizzard conditions significantly impacting driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ KSZ025-MOZ020-242130- /O.UPG.KEAX.WS.A.0001.181125T0900Z-181126T0000Z/ /O.NEW.KEAX.WS.W.0001.181125T1200Z-181126T0000Z/ Atchison KS-Buchanan- Including the cities of Atchison, St. Joseph Airport, and St. Joseph 330 AM CST Sat Nov 24 2018 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 2 to 4 inches expected. Winds gusting as high as 45 mph. * WHERE...In Kansas, Atchison KS County. In Missouri, Buchanan County. * WHEN...From 6 AM to 6 PM CST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow could create near blizzard conditions significantly impacting driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ MOZ005>008-014>016-022-023-242130- /O.UPG.KEAX.WS.A.0001.181125T1200Z-181126T0300Z/ /O.NEW.KEAX.WS.W.0001.181125T1200Z-181126T0300Z/ Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-Sullivan-Caldwell- Livingston- Including the cities of Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan, Green City, Hamilton, Braymer, Polo, Breckenridge, and Chillicothe 330 AM CST Sat Nov 24 2018 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 9 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 6 inches expected. Winds gusting as high as 40 mph. * WHERE...Portions of north central and northeast Missouri. * WHEN...From 6 AM to 9 PM CST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow could create near blizzard conditions significantly impacting driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ MOZ017-024-025-242130- /O.UPG.KEAX.WS.A.0001.181125T1200Z-181126T0300Z/ /O.NEW.KEAX.WS.W.0001.181125T1500Z-181126T0300Z/ Adair-Linn MO-Macon- Including the cities of Kirksville, Brookfield, Marceline, Macon, and La Plata 330 AM CST Sat Nov 24 2018 ...WINTER STORM WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 1 to 3 inches expected. Winds gusting as high as 40 mph. * WHERE...Adair, Linn MO and Macon Counties. * WHEN...From 9 AM to 9 PM CST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow could create near blizzard conditions significantly impacting driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ MOZ030>032-242130- /O.UPG.KEAX.WS.A.0001.181125T1200Z-181126T0300Z/ /O.NEW.KEAX.WW.Y.0018.181125T1500Z-181126T0300Z/ Ray-Carroll-Chariton- Including the cities of Richmond, Lawson, Carrollton, Salisbury, Brunswick, and Keytesville 330 AM CST Sat Nov 24 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of up to two inches expected. Winds gusting as high as 40 mph. * WHERE...Ray, Carroll and Chariton Counties. * WHEN...From 9 AM to 9 PM CST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ KSZ103>105-MOZ028-029-037-242130- /O.UPG.KEAX.WS.A.0001.181125T1200Z-181126T0300Z/ /O.NEW.KEAX.WW.Y.0018.181125T1200Z-181126T0000Z/ Leavenworth-Wyandotte-Johnson KS-Platte-Clay-Jackson- Including the cities of Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, and Independence 330 AM CST Sat Nov 24 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 1 to 3 inches expected. Winds gusting as high as 40 mph. * WHERE...Portions of east central and northeast Kansas and west central Missouri. * WHEN...From 6 AM to 6 PM CST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ MOZ033-038>040-242130- /O.NEW.KEAX.WW.Y.0018.181125T1500Z-181126T0300Z/ Randolph-Lafayette-Saline-Howard- Including the cities of Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, and New Franklin 330 AM CST Sat Nov 24 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of up to two inches expected. Winds gusting as high as 40 mph. * WHERE...Randolph, Lafayette, Saline and Howard Counties. * WHEN...From 9 AM to 9 PM CST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$
1 follow-up statement
613 WWUS43 KEAX 242024 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 224 PM CST Sat Nov 24 2018 ...Blizzard Conditions Expected to Impact the Region Tomorrow... .A very strong storm system will track across the region from early Sunday morning through Sunday evening. Rain will quickly change to snow with snow rates across northern Missouri and northeastern Kansas in excess of an inch per hour at times Sunday. The heviest snow is expected to be north of I-70, where 5 to 9 inches of snow is expected. Localized heavier amounts are possible in this band of snow. Along and south of I-70 lower snow totals in the 1 to 5 inch range are expected with the lower amounts south of I-70. The powerful storm will also produce very strong winds and gusts to around 45 mph are expected. The combination of heavy snow and strong winds will lead to white out conditions and dangerous travel on area roads. Traveling Sunday morning through Sunday evening will be highly discouraged due to these potential impacts. MOZ013-021-250430- /O.UPG.KEAX.WS.W.0001.181125T1200Z-181126T0000Z/ /O.NEW.KEAX.BZ.W.0001.181125T1200Z-181126T0300Z/ De Kalb-Clinton- Including the cities of Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Cameron, Plattsburg, and Lathrop 224 PM CST Sat Nov 24 2018 ...BLIZZARD WARNING IN EFFECT FROM 6 AM TO 9 PM CST SUNDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 5 to 8 inches expected. Winds gusting as high as 45 mph. * WHERE...De Kalb and Clinton Counties. * WHEN...From 6 AM to 9 PM CST Sunday. * ADDITIONAL DETAILS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. && $$ KSZ102-MOZ012-250430- /O.UPG.KEAX.WS.W.0001.181125T0900Z-181126T0000Z/ /O.NEW.KEAX.BZ.W.0001.181125T1200Z-181126T0000Z/ Doniphan-Andrew- Including the cities of Wathena, Elwood, Troy, Highland, Savannah, and Country Club Villa 224 PM CST Sat Nov 24 2018 ...BLIZZARD WARNING IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 5 to 8 inches expected. Winds gusting as high as 45 mph. * WHERE...In Kansas, Doniphan County. In Missouri, Andrew County. * WHEN...From 6 AM to 6 PM CST Sunday. * ADDITIONAL DETAILS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. && $$ KSZ025-MOZ020-250430- /O.UPG.KEAX.WS.W.0001.181125T1200Z-181126T0000Z/ /O.NEW.KEAX.BZ.W.0001.181125T1200Z-181126T0000Z/ Atchison KS-Buchanan- Including the cities of Atchison, St. Joseph Airport, and St. Joseph 224 PM CST Sat Nov 24 2018 ...BLIZZARD WARNING IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 5 to 7 inches expected. Winds gusting as high as 45 mph. * WHERE...In Kansas, Atchison KS County. In Missouri, Buchanan County. * WHEN...From 6 AM to 6 PM CST Sunday. * ADDITIONAL DETAILS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. && $$ MOZ007-008-016-250430- /O.UPG.KEAX.WS.W.0001.181125T1200Z-181126T0300Z/ /O.NEW.KEAX.BZ.W.0001.181125T1200Z-181126T0600Z/ Putnam-Schuyler-Sullivan- Including the cities of Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Milan, and Green City 224 PM CST Sat Nov 24 2018 ...BLIZZARD WARNING IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Blizzard conditions expected. Total snow accumulations of 6 to 9 inches expected. Winds gusting as high as 40 mph. * WHERE...Putnam, Schuyler and Sullivan Counties. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * ADDITIONAL DETAILS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. && $$ MOZ005-006-014-015-022-023-250430- /O.UPG.KEAX.WS.W.0001.181125T1200Z-181126T0300Z/ /O.NEW.KEAX.BZ.W.0001.181125T1200Z-181126T0300Z/ Harrison-Mercer-Daviess-Grundy-Caldwell-Livingston- Including the cities of Bethany, Princeton, Mercer, Gallatin, Jamesport, Trenton, Hamilton, Braymer, Polo, Breckenridge, and Chillicothe 224 PM CST Sat Nov 24 2018 ...BLIZZARD WARNING IN EFFECT FROM 6 AM TO 9 PM CST SUNDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 5 to 8 inches expected. Winds gusting as high as 40 mph. * WHERE...Portions of north central Missouri. * WHEN...From 6 AM to 9 PM CST Sunday. * ADDITIONAL DETAILS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. && $$ MOZ001-002-011-250430- /O.UPG.KEAX.WS.W.0001.181125T0900Z-181126T0000Z/ /O.NEW.KEAX.BZ.W.0001.181125T1000Z-181126T0000Z/ Atchison MO-Nodaway-Holt- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Mound City, Oregon, Maitland, Forest City, and Craig 224 PM CST Sat Nov 24 2018 ...BLIZZARD WARNING IN EFFECT FROM 4 AM TO 6 PM CST SUNDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 5 to 8 inches expected. Winds gusting as high as 45 mph. * WHERE...Atchison MO, Nodaway and Holt Counties. * WHEN...From 4 AM to 6 PM CST Sunday. * ADDITIONAL DETAILS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. && $$ MOZ003-004-250430- /O.UPG.KEAX.WS.W.0001.181125T0900Z-181126T0000Z/ /O.NEW.KEAX.BZ.W.0001.181125T1200Z-181126T0300Z/ Worth-Gentry- Including the cities of Grant City, Albany, Stanberry, and King City 224 PM CST Sat Nov 24 2018 ...BLIZZARD WARNING IN EFFECT FROM 6 AM TO 9 PM CST SUNDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 5 to 8 inches expected. Winds gusting as high as 45 mph. * WHERE...Worth and Gentry Counties. * WHEN...From 6 AM to 9 PM CST Sunday. * ADDITIONAL DETAILS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. && $$ MOZ017-024-025-250430- /O.UPG.KEAX.WS.W.0001.181125T1500Z-181126T0300Z/ /O.NEW.KEAX.BZ.W.0001.181125T1200Z-181126T0600Z/ Adair-Linn MO-Macon- Including the cities of Kirksville, Brookfield, Marceline, Macon, and La Plata 224 PM CST Sat Nov 24 2018 ...BLIZZARD WARNING IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Blizzard conditions expected. Total snow accumulations of 3 to 8 inches expected. Winds gusting as high as 40 mph. * WHERE...Adair, Linn MO and Macon Counties. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * ADDITIONAL DETAILS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. && $$ MOZ045-046-250430- /O.EXB.KEAX.WW.Y.0018.181125T1500Z-181126T0600Z/ Pettis-Cooper- Including the cities of Sedalia and Boonville 224 PM CST Sat Nov 24 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of up to two inches expected. Winds gusting as high as 40 mph. * WHERE...Pettis and Cooper Counties. * WHEN...From 9 AM Sunday to midnight CST Sunday night. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ KSZ057-MOZ043-044-250430- /O.EXA.KEAX.WW.Y.0018.181125T1200Z-181126T0000Z/ Miami-Cass-Johnson MO- Including the cities of Paola, Osawatomie, Louisburg, Belton, Raymore, Harrisonville, Pleasant Hill, and Warrensburg 224 PM CST Sat Nov 24 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 3 inches expected. Winds gusting as high as 45 mph. * WHERE...In Kansas, Miami County. In Missouri, Cass and Johnson MO Counties. * WHEN...From 6 AM to 6 PM CST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ MOZ030-038-250430- /O.EXT.KEAX.WW.Y.0018.181125T1200Z-181126T0000Z/ Ray-Lafayette- Including the cities of Richmond, Lawson, Odessa, Higginsville, Lexington, and Concordia 224 PM CST Sat Nov 24 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 2 to 4 inches expected. Winds gusting as high as 40 mph. * WHERE...Ray, Carroll and Chariton Counties. * WHEN...From 6 AM to 6 PM CST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ MOZ031>033-039-040-250430- /O.EXT.KEAX.WW.Y.0018.181125T1500Z-181126T0600Z/ Carroll-Chariton-Randolph-Saline-Howard- Including the cities of Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, and New Franklin 224 PM CST Sat Nov 24 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Snow and blowing snow expected. Total snow accumulations of 2 to 4 inches expected. Winds gusting as high as 40 mph. * WHERE...Ray, Carroll and Chariton Counties. * WHEN...From 9 AM Sunday to midnight CST Sunday night. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ KSZ103>105-MOZ028-029-037-250430- /O.CON.KEAX.WW.Y.0018.181125T1200Z-181126T0000Z/ Leavenworth-Wyandotte-Johnson KS-Platte-Clay-Jackson- Including the cities of Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, and Independence 224 PM CST Sat Nov 24 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 1 to 4 inches expected. Winds gusting as high as 40 mph. * WHERE...Portions of east central and northeast Kansas and west central Missouri. * WHEN...From 6 AM to 6 PM CST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this winter storm warning went out at Nov 23, 11:31 PM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Nov 23, 11:31 PM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1131 PM CST Fri Nov 23 2018
.Discussion...
Issued at 244 PM CST FRI NOV 23 2018
The overall forecast remains on track with the focus on a major
winter storm expected hit the region on Sunday.
Models have diverged a little on the track of the low and the
resulting heavier snow. The GFS, Canadian, UKMet, and the GFS-FV3
have shifted a little north with the 12Z suite of guidance. The NAM,
and the EC remain more southerly but still depict heavy snow
across northern MO. This varying track is the main source of
uncertainty with this forecast. Given this uncertainty, leaned
heavily on the latest WPC QPF guidance which was similar to the
going forecast, with a small shift northward, and depicts a swath
of heavy snow from northeastern KS through northern MO and into
IA. With the varying storm tracks, this heavier swath could shift
a county or two with subsequent forecasts. But overall, there is
high confidence in significant snow falling with this storm. There
is also high confidence on the winds as every model shows a deep
surface low and strong winds aloft that would be transported to
the surface. Feel it's very possible we'll see 40 to 45 mph wind
gusts with 25 to 35 mph sustained winds at the peak of the storm,
when the heaviest snow would be falling. This would lead to near
blizzard or blizzard conditions in the forecast area at the peak
of the storm.
In the wake of this storm, very cold temperatures are expected
Monday morning. Lows will likely bottom out in the low to mid teens
and wind chill values should be in the single digits above zero.
The next chance for precipitation will come late in the week as a
series of upper shortwaves track across the middle of the country.
The ECMWF has a strong system move into the middle of the country
late in the weekend. Right now it's on the warm side but the GFS
shows a similar strong upper system in the middle of country as
well.
&&
.Aviation...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1131 PM CST FRI NOV 23 2018
Fog has developed, at least temporarily, at STJ late this
evening. The prevailing thought is that this will be shortlived
as drier air advects into the area. For now, have offered a 2-hr
tempo group to account for current MVFR vsbys. For the remaining
portions of the fcst, expect VFR conditions with WSW winds
overnight gradually backing to the SE during the mid- to late
afternoon hours.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Winter Storm Watch from late Saturday night through Sunday
afternoon for KSZ025-102.
Winter Storm Watch from Sunday morning through Sunday evening
for KSZ103>105.
MO...Winter Storm Watch from late Saturday night through Sunday
afternoon for MOZ001>004-011-012-020.
Winter Storm Watch from Sunday morning through Sunday evening
for MOZ005>008-013>017-021>025-028>032-037.
&&
Discussion...CDB
Aviation...32Hazardous weather outlook, Nov 23, 5:23 AM CST, 22 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 523 AM CST Fri Nov 23 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241130- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 523 AM CST Fri Nov 23 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Winter Storm Watch has been issued for Sunday. Rain is expected to change over to snow Sunday morning. The heaviest snow is expected to fall north of a St Joseph to Kirksville line where 4+ inches of snow will be possible with lesser amounts further south. In additional to the snow, windy conditions are expected which may lead to blowing and drifting snow with occasional whiteout conditions possible. This will lead to dangerous travel conditions to end the Thanksgiving holiday weekend. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:30 AM CST | Winter Weather Advisory | EAX | Bates, Carroll, Cass, Chariton, Clay, Cooper and 10 more | 32 hr |
| Nov 24, 2:24 PM CST | Blizzard Warning | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 31 hr |
Nearby
Winter Storm Warnings in Missouri, 2018Winter Storm Warnings in Kansas, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.